Alert archive / Louisiana / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 310, NWS Shreveport, LA

December 18, 1995Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 18, 1995, 9:15 AM CST for Grant Parish, Louisiana. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Dec 18, 1995, 9:15 AM CST (15:15 UTC)
Expired
Dec 18, 1995, 10:15 AM CST
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Grant Parish, LA

The radar

The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1995-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1995-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KSHV 181516 RRA
SVRSHV
LAC043-181615-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST MON DEC 18 1995
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH LOUISIANA
 
   ...GRANT PARISH
 
AT 914 AM CST THE SHREVEPORT DOPPLER WEATHER RADAR INDICATED A POSSIBLE
SEVERE THUNDERSTORM BETWEEN COLFAX AND MONTGOMERY IN EXTREME WESTERN
GRANT PARISH. THIS THUNDERSTORM IS MOVING EAST AT 45 MPH AND CAN PRODUCE
WINDS OF 60 MPH AS IT MOVES THROUGH GRANT PARISH. THE COMMUNITY OF DRY
PRONG IS IN THE PATH OF THIS THUNDERSTORM. AS THE THUNDERSTORM MOVES
EASTWARD A WARNING MAY BE REQUIRED FOR LA SALLE PARISH LATER.
 
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 3:09 AM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Dec 18, 3:09 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST MON DEC 18 1995

SFC LOW CRNTLY NR THE S TX CST PROGD TO LIFT NE ACS THE FA TDA WITH
ACCOMPANYING STG UPR LVL SYS MOVG THRU THE AREA EARLY TNGT. QUASI-
STNRY BNDRY DRAPED OVER THE AREA HAS BEEN THE FOCUS FOR STG-SVR STMS
THIS MORNING AND BLV THIS BNDRY WILL CONTINUE TO BE FAVORED AREA FOR
HVY RNFL AND OCNL STG-SVR TRW AS MSTR CONVERGENCE AND THETA-E ADVTN
RMN HIGH THRUT THE DAY.

MDLS ARE IN DECENT AGREEMENT ON HANDLING OF THIS SYS WITH ETA BEING
A BIT FARTHER N WITH THE SFC LOW AND JUST A LITTLE FASTER. BOTH INDC
DP MSTR OVER THE AREA THRU MOST OF TDA WITH SOME DRIER AIR ALF MOVG
IN BY 19/00Z. LOW LVLS KEEP VRY HIGH RH VALUES SO BELIEVE IT WILL STAY
CLDY THRU THE FCST PD WITH TEMPERATURES TURNING DECIDEDLY COOLER IN
THE LEE OF THE SYS. BOTH ETA AND NGM SHOWG PRECIP WATER VALUES IN
THE 1 TO 1.5 INCH RANGE. GIVEN THE LENGTH OF THE DRY SPELL PRIOR TO
THIS EVENT AND THESE NOT REAL IMPRESSIVE P-WAT VALUES...FEEL THAT
FFA CAN BE DROPPED FOR NE TX AND XTRM NW LA BUT SHOULD BE CONTINUED

FARTHER SOUTH.

AS FAR AS ACTUAL NUMBERS GO...WILL LIKELY END UP WITH NR 100 PCT FOR
ENTIRE FA TDA WITH DECRG POPS FROM THE SW LATE TDA INTO TNGT. APPEARS
THAT NRN PTNS MAY SEE LIGHT PRECIP CONT INTO TNGT AS RH AOA 70 PCT
WRAPS BEHIND THE SYSTEM. RAIN MAY MIX WITH A LITTLE IP OVER XTRM NW
PTNS BEFORE ENDING LATE TNGT BUT WILL LET DAY SHFT TAKE A LOOK AT 12Z
SNDGS AND MDLS TO MAKE THAT CALL. TEMPS WILL BE FAIRLY UNIFORM S OF THE
BNDRY WITH UPR 50S TO LWR 60 XPCTD. NW AREAS WILL LIKELY SEE FALLING
AFTN TEMPS AS CAA INCRS AFT 18Z. NUMBERS WILL LIE A CLOSER TO FAN
GUIDANCE.

SHV 60/41/49/28 +41

5

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 1:10 AM CSTSevere Thunderstorm WarningSHVDe Soto35 min
Dec 18, 1:28 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Red River32 min
Dec 18, 1:28 AM CSTSevere Thunderstorm WarningSHVBienville32 min
Dec 18, 7:55 AM CSTTornado WarningSHVSabine65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.